MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREW EXTRACTOR DRAW ROD REPLACEMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREW EXTRACTOR DRAW ROD REPLACEMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328625AR
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon attempted to remove a screw from a cage that was implanted.He used a removal driver that comes in the set but was unable to get the screwdriver to connect into the screw with the draw rod.He left the screw in place and did not attempt to remove it again.He then noticed that the tip of the draw rod was broken off and he said it was stuck in the screw.The surgeon was not worried about it coming out and closed the patient.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: device was not returned.No relevant manufacturing issues were identified as all released units met stryker specifications.Conclusion: the plausible root cause of the reported event is not determined.
 
Event or Problem Description

Brand Name
ANCHOR C SCREW EXTRACTOR DRAW ROD REPLACEMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5419795
Report Number0009617544-2016-00051
Device Sequence Number282196
Product Code LXH
UDI-Device Identifier07613327276848
UDI-Public07613327276848
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328625AR
Device Lot Number127908
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2016
Supplement Report FDA Received Date04/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1